| Model Number |
ONYXNG22526UX |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent, stent dislodgement occurred during removal following failed delivery.The device was inspected prior to use with no issues. the stent became unmoored from the stent delivery balloon while being removed from the vessel.Attempts to rethread the stent delivery balloon through the dislodged stent were unsuccessful. the stent delivery balloon was removed and further attempts to traverse the proximal portion of the stent with a 1.5 x 20mm non medtronic balloon and a 1.25 x 10mm sprinter legend balloon were also unsuccessful.High magnification imaging revealed that the proximal portion of the stent appeared nonlinear and in an s configuration, indicating stent deformation. the non medtronic wire was found to be adherent to the undeployed stent in a mechanical lock position. the guiding catheter, wire, and undeployed stent were removed as a single unit, resulting in the stent and wire abutting next to the right radial sheath in the proximal forearm. the case and images were reviewed by a vascular surgery team, and the patient was transferred to a tertiary care facility for further management.The undeployed stent was subsequently removed from the forearm via a percutaneous cutdown procedure.No further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: the stent was attempted to be placed in a proximal portion of a previously deployed stent.Stent deformation likely occurred during positioning and removal at the vessel.There was no attempt made to inflate the device.The lesion being treated was heavily calcified, tortuous and exhibited 70% stenosis located in the mid circumflex artery.The device was prepped per ifu with no issues noted.The lesion was pre-dilated.Resistance was encountered when advancing the device.Resistance was encountered during removal of the device.There was no issues or malfunction with the sprinter legend balloon used.Correction: annex a code added.Imf code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: the lesion being treated had high grade 80% stenosis.There was also diffuse distal in-stent restenosis of distal circumflex/obtuse marginal (om 3) stent which was previously placed which was angioplastied 4 times.The distal left circumflex was ballooned with a 2.25 x 15 mm euphora balloon however there was significant watermelon seeding of the balloon both distally and proximally.The 2.25 x 15 mm euphora balloon was removed and switched to a 2.25 x 25 mm euphora balloon to perform angioplasty at 13 atm for 28 seconds and then 12 atm for 30 seconds without watermelonseeding.An attempt was then made to use a 2.25 x 26 mm onyx frontier stent in the distal left circumflex artery.The stent was being attempted to be placed in a proximal portion of a previously deployed 2.00x15mm resolute onyx stent that had been placed approximately 6 years earlier.It was not possible to deliver the stent past the mid left circumflex artery.200 mcg of intracoronary nitroglycerin was then given after removing the stent to help with the vasodilatation.However, it was still not possible to deliver the stent.The stent was then removed.The 2.25 x 25 mm euphora balloon was inflated in the distal left circumflex artery after angiography revealed significant recoil in the in-stent diffuse in-stent restenosis of the distal left circumflex artery.The 2.25 x 25 mm euphora balloon was inflated at 14 atm for 60 seconds and then 14 atm for 55 seconds.The activated clotting time (act) during the intervention was 293 ms and then subsequently was 300 ms.The 2.25 x 25 mm euphora balloon was removed, and an attempt was made to deliver a non-medtronic balloon to the distal left circumflex artery however this significantly backed out of the guide.A 5 fr non-medtronic guide catheter as well as a well engaged guiding catheter were utilized to the attempt to deliver the stent to the distal left circumflex artery but there was still no success.The final attempt to deliver the 2.5 x 26 mm onyx frontier stent was unsuccessful.It was immediately attempted to rethread the stent delivery balloon through the dislodged stent which it was abutting to but it would not thread through the opening of the undeployed stent.The guiding catheter, wire, and undeployed stent were attempted to be removed as a single unit to see if they could be removed smoothly through the sheath.The guiding catheter was removed from the body.The previously deployed 2.00x15mm resolute onyx stent did not cause or contribute to the dislodgment and was not damaged as a result of the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: annex b and d codes.Correction: annex f code added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.